On Paxil and unable to have an orgasm.

Discussion in 'General Sex Discussion' started by dhr, Jun 24, 2011.

  1. dhr

    dhr New Member

    Joined:
    Jun 24, 2011
    Messages:
    4
    Likes Received:
    0
    Gender:
    Male
    Location:
    Ontario, Canada
    Hi folks, I'm new here.. (first post) I've been looking for a place to talk with some people who may experienced similar issues.

    For the past six months, I have been taking Paxil to help with a severe depression and anxiety distorter, and for the last 2 month have also been on Ritalin.

    I'm very pleased with the results of these meds, they really have changed my life around, however, the one side effect being I'm unable (90% of the time) to have an orgasm.

    I will be talking to my doctor on my next visit, however, i'm not sure if I want to switch meds or cut back, as their working so well.

    I guess there isn't really a question in there.. Guess I'm just looking for some input.

    I know this sounds like it should be more in a mental health forum, however, I'm also wondering if perhaps toys or some other stimulant may help, and looking for some input on that too..

    Thanks a bunch
     
  2. nurseharley

    Gold Member

    Joined:
    Apr 24, 2010
    Messages:
    1,618
    Likes Received:
    18
    Gender:
    Female
    Location:
    sweet home...
    This isnt uncommon to hear on this forum actually. It seems like most antidepressants have some sort of impact on libido.

    Your doctor will know which medicine is best for you but if it's working for what it's intended for then it's probably best to not switch. Not to mention, switching meds is a bitch. Alternatively, your depression may have already passed and you're suffering from these side effects for nothing.

    Some people (from what I read) said the inability to orgasm went away in their second year of taking paxil. Your doctor could also give you something to increase sex drive but I'm not sure how likely that is
     
  3. dhr

    dhr New Member

    Joined:
    Jun 24, 2011
    Messages:
    4
    Likes Received:
    0
    Gender:
    Male
    Location:
    Ontario, Canada
    Thanks for the reply. It's nice to know that it's common and I'm not 'broken' in some way. It's just really frustrating, but at least I have that 10% chance something might happen.

    I'm hopeful this issue will dissipate once I'm further into my treatment.
     
    #3 dhr, Jun 24, 2011
    Last edited: Jun 24, 2011
  4. Brokethemold

    Brokethemold New Member

    Joined:
    Jun 23, 2011
    Messages:
    37
    Likes Received:
    0
    Gender:
    Male
    Location:
    Germany
    Was also in an extreme high stress situation and told to try anti-depressants.

    The only thing different I noticed was that I couldn't orgasm.

    Its a high price to pay.

    Also ironic, cuz orgasms make you fell less depressed and not being able to have one makes you more depressed.
     
  5. Kermit

    Gold Member

    Joined:
    Nov 10, 2010
    Messages:
    1,950
    Likes Received:
    12
    Gender:
    Male
    Location:
    Sesame Street
    I was on that once and same thing happened, so i requested to be off it
     
  6. nurseharley

    Gold Member

    Joined:
    Apr 24, 2010
    Messages:
    1,618
    Likes Received:
    18
    Gender:
    Female
    Location:
    sweet home...
    You could ask your doctor about Wellbutrin, it's supposedly an anti depressant that also helps your sex drive. It may not be right for you but it won't hurt to ask.

    The side effects of paxil are crazy! This is definitely a very common one.
     
  7. pbs

    pbs
    Gold Member

    Joined:
    Jun 1, 2011
    Messages:
    881
    Likes Received:
    441
    Gender:
    Male
    Location:
    Northeast
    My wife was on Zoloft for a while for anxiety, and had great difficulty reaching orgasm. No one had mentioned this side effect to her. She only had one while she was taking it, and we both worked together feverishly for a long time, and she finally had a very powerful release. I thought the whole neighborhood could hear her while she was cumming. She's never been that loud since, and we both agree that that was the most intense orgasm she's ever had, and the one we've had to work the hardest to achieve.
     
  8. dhr

    dhr New Member

    Joined:
    Jun 24, 2011
    Messages:
    4
    Likes Received:
    0
    Gender:
    Male
    Location:
    Ontario, Canada
    Thanks for all the replies folks.. I think I'm going to stick with it, and see how it plays out.

    I used to be pretty quick on the trigger if you know what I mean, so its a bit of a change. We'll see how things work out with the next girl i meet..
     
  9. CosmicEye

    Gold Member

    Joined:
    Jun 22, 2011
    Messages:
    1,775
    Likes Received:
    49
    Gender:
    Male
    Location:
    VA
    Dam, thats one hell of a side effect. Best of luck to you.
     
  10. 33stack

    Gold Member

    Joined:
    Feb 6, 2011
    Messages:
    546
    Likes Received:
    123
    Gender:
    Male
    Location:
    baltimore md.
    i had the same prob on cymbalta. i was taking it for PTSD. i cut my dose in half and now im ok. see your doc. and nurse harley is right. i heard the same about welbutrin.
     
  11. Rexie

    Rexie New Member

    Joined:
    May 30, 2011
    Messages:
    1
    Likes Received:
    0
    Gender:
    Male
    Location:
    Malaysia
    Hi Everyone, to elaborate on pbs comment on Zoloft, the common side effect the drug on men would be difficulty in ejaculation during sexual intercourse. In some cases, doctors prescribe it to help men suffering from premature ejaculation
     
  12. docpete

    docpete New Member

    Joined:
    Mar 30, 2011
    Messages:
    66
    Likes Received:
    0
    Gender:
    Male
    Location:
    Buffalo, NY
    I was on antidepressants for about three years, and I could not cum at all. Cock would get hard and stay hard but could not cum at all, unless manually and that was hard as well. Now I can cum but still takes along time. But I am not on any medication at all.
     
  13. awakened

    awakened New Member

    Joined:
    Sep 3, 2010
    Messages:
    718
    Likes Received:
    37
    Gender:
    Female
    Location:
    Texas
    When I had the same issue with one of my ssri's. I worked with my doc and he switched me to the same family of drug that would less likely affect my orgasms.
    Cymbalta is my wonder drug with no side effects , even with my high 90 mg. Dose. It is a fact that one persons side effects of a drug can be totally different than another.
     
  14. AGFUNK

    Gold Member

    Joined:
    Dec 28, 2010
    Messages:
    3,974
    Likes Received:
    3,237
    Gender:
    Female
    Location:
    IL
    When I first met my husband he was on paxil and was unable to have an orgasm at all. He talked to a doctor and they switched him to wellbutrin and he was able to have an orgasm while not being depressed. However he did start to have some mild psychosis on wellbutrin. It's best just to talk to your doctor and see what is best for you. There are a lot of different antidepressants out there you just have to be able to handle the switch from one to another. Best of luck to you!
     
  15. Cappy_Dick

    Gold Member

    Joined:
    Apr 24, 2011
    Messages:
    2,288
    Likes Received:
    2,648
    Gender:
    Male
    I agree with the lovely nurse. I have a chronic depression problem. I was once put on Paxil. I had the same result. I thought it was cool at first, but after a week of not being able to orgasm, it started getting old. I gave it at chance, as it was helping the depression, but it did not subside. I asked to change medications. After being tried on several others that either didn't work or had other side effects, I did some research on depression medications. I asked my Dr. to try me on Wellbutrin. It helps a lot with the depression and I have not had any physical side effects and have been taking it for several years now.
     
  16. Sciencenerd

    Sciencenerd New Member

    Joined:
    Mar 5, 2011
    Messages:
    4
    Likes Received:
    0
    Gender:
    Male
    I have the same problem with Celexa. I have found that taking Maca aka Horny Goat Weed sometimes helps. I took Wellbutrin as well for a while but could not handle the side effects. I am taking Buspar now which also helps sometimes.